Thunderstorm Wind, Upshur
- When
- June 30, 5:00 PM CST
- Where
- Upshur County, 1.5 mi NNE of Gilmer
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.750, -94.920
A large tree was downed across Hwy. 155.
Strong to severe thunderstorms erupted during the late afternoon and evening hours of June 30th across the Four State Region. These storms developed due to a moderately unstable airmass across the region with afternoon temperatures over 100 degrees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Strong to severe thunderstorms erupted during the late afternoon and evening hours of June 30th across the Four State Region. These storms developed due to a moderately unstable airmass across the region with afternoon temperatures over 100 degrees. Once these storms collapsed, they producing strong and damaging wind gusts and large hail. Additional storms developed along outflow boundaries produced by earlier storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 30, 1:58 PM CST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 258 PM CDT THU JUN 30 2011 .DISCUSSION... AFTERNOON HEATING COMBINED WITH A MOIST AND UNSTABLE ATMOSPHERE HAVE RESULTED IN WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE CWA. THE STORMS WILL INITIATE BOUNDARIES WHICH WILL WILL KEEP CONVECTION GOING INTO THE EVENING HOURS. WILL CARRY A SLIGHT CHANCE FOR TONIGHTS FORECAST UNTIL MIDNIGHT...HOWEVER THE PRECIP SHOULD END BY 10 PM. DAMAGING WINDS ARE POSSIBLE IN STRONGER STORMS...BUT DO NOT THINK THIS WILL BE WIDESPREAD SO NO MENTION OF SEVERE IN FORECAST. THE CENTER OF THE UPPER LEVEL RIDGE HAS MIGRATED NORTH TODAY... LEAVING THE CWA IN A WEAK EASTERLY FLOW PATTERN...WHICH IS A LITTLE MORE FAVORABLE FOR HEAT INDUCED CONVECTION. WILL CARRY THE MENTION INTO FRIDAY...BUT WITH LOW CONFIDENCE WILL HOLD BACK ON SATURDAY. ON SUNDAY...GFS CONTINUES TO SHOW A WEAK SHORT WAVE...WHICH SEEMS TO REACH THE CWA DURING THE AFTERNOON. SO WILL CONTINUE TO CARY THE SLIGHT CHANCE FOR SUNDAY. BEYOND SUNDAY...THE HIGH BEGINS TO SHIFT WEST....WITH THE CHANCE FOR CONVECTION LOOKING POSSIBLE EACH DAY. TEMPS WILL CONTINUE WELL ABOVE LOWER 90S NORMALS...BUT WILL MODERATE SOME INTO NEXT WEEK AS THE UPPER RIDGE SHIFTS WEST. && .AVIATION... A STATIONARY FRONT ACROSS SW AR/N CNTRL LA HAS COMBINED WITH A VERY UNSTABLE ENVIRONMENT TO PROVIDE A FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON. TSTMS ARE RATHER SMALL IN SIZE AND SHOULD REMAIN SPOTTY IN COVERAGE. IT WILL BE DIFFICULT TO NAIL DOWN THE TIMING AND LOCATION OF CONVECTION PRIOR TO DEVELOPMENT NEAR THE TAF SITES...SO AMENDMENTS MAY BE NECESSARY. MORE NUMEROUS TSTMS EXIST ACROSS SRN AR/NRN LA CLOSER TO THE FRONT. DRY LOW LEVELS PROMOTE THE POTENTIAL FOR GUSTY WINDS AND DOWNBURSTS. CONVECTION SHOULD BEGIN TO DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. BEYOND 01/02Z...VFR CONDITIONS SHOULD PREVAIL WITH WINDS S-SE WINDS REMAINING BELOW 10 KTS. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 100 73 99 74 / 20 20 10 10 10 MLU 73 98 74 98 71 / 20 20 10 10 10 DEQ 72 98 73 100 74 / 20 20 10 10 10 TXK 72 99 73 99 72 / 20 20 10 10 10 ELD 73 98 73 100 71 / 20 20 10 10 10 TYR 74 99 74 98 73 / 10 20 10 10 10 GGG 73 100 73 99 73 / 20 20 10 10 10 LFK 73 98 72 97 72 / 20 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1157 AM CDT THU JUN 30 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1157 AM CDT THU JUN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
311 PM CDT THU JUN 30 2011
ARZ072-073-LAZ004-302100-
CLAIBORNE-COLUMBIA-UNION-
311 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA AND HAYNESVILLE...
AT 311 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES WEST OF JUNCTION
CITY...MOVING SOUTHWEST AT 10 MPH. THIS STORM WILL AFFECT MAINLY
RURAL COMMUNITIES ALONG AND NORTH OF HIGHWAY 15 AND HIGHWAY 161 NEAR
THE ARKANSAS...LOUISIANA STATE LINE NORTHEAST OF HAYNESVILLE.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED.
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CDT THU JUN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 1 NE ARCADIA 32.56N 92.91W
06/30/2011 E0.75 INCH BIENVILLE LA 911 CALL CENTER
JUST NORTH OF I-20 ON HWY 151.
&&
ASTEVENSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 PM CDT THU JUN 30 2011
LAZ002-003-302115-
BOSSIER-WEBSTER-
352 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
DOYLINE AND HAUGHTON...
AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 2 MILES NORTHEAST OF HAUGHTON...OR 11
MILES WEST OF MINDEN...MOVING SOUTH AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CDT THU JUN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG TAYLOR 32.55N 93.12W
06/30/2011 BIENVILLE LA LAW ENFORCEMENT
TREES DOWN IN TAYLOR.
0340 PM TSTM WND DMG JAMESTOWN 32.34N 93.21W
06/30/2011 BIENVILLE LA LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN JAMESTOWN.
&&
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
421 PM CDT THU JUN 30 2011
LAZ001-002-302215-
BOSSIER-CADDO-
421 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BELCHER...BENTON...BLANCHARD...BOSSIER CITY...GILLIAM...
GREENWOOD...HAUGHTON...MOORINGSPORT...OIL CITY AND SHREVEPORT...
AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
WEST OF COTTON VALLEY TO 7 MILES EAST OF BENTON TO HAUGHTON...OR
ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF SPRINGHILL TO 10 MILES
NORTH OF BOSSIER CITY TO 7 MILES EAST OF BOSSIER CITY...MOVING WEST
AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. A STRONG GUST FRONT
WAS ALSO INDICATED AHEAD OF THESE STORMS...AND WERE PRODUCING 40 TO
45 MPH WIND GUSTS IN NORTHEAST BOSSIER CITY. THESE STRONG WINDS WILL
AFFECT SHREVEPORT DURING THE NEXT 15 TO 30 MINUTES.
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 PM CDT THU JUN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 6 SE MINDEN 32.56N 93.21W
06/30/2011 WEBSTER LA LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 80 SOUTHEAST OF MINDEN.
&&
15The Shreveport radar (KSHV), 106 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
14 thunderstorm wind, 2 lightning, 1 hail. Local standard time, as filed.
A large tree was downed across Hwy. 155.
Trees were downed across the entire county.
Sheet metal roofing was removed fro a local Best Western Inn on Main Street. A motorcycle also received damage from the downed sheet metal.
Trees and powerlines were downed in Linden, Texas.
A section of metal roofing was blown off the Roberts Building on Jefferson Street. Trees were also downed blocking sections of Hwy. 155.
Several trees were downed north of town. Two trees fell across mobile homes. There were no report of injuries.
A 20 foot section of roof was removed from the Gilmer Cable TV business.
Heavy wind damage was reported to a local Sconic Drive-In and to the Tefteller Law Office.
Hail was reported at the East Texas Medical Center.
Trees were downed on Hwy. 271 just north of town.
Two trees were downed southeast of Wake Village, Texas.
Several trees were downed across Hwy. 80 and the FM. 1799 intersection.
Siding was removed from a car wash at West Marshall and Pine Tree Road. Wind also damaged the roof of an auto repair shop. Several vehicles were damaged as well.
Lightning struck a tank battery on North Fuller Road and caught fire.
Lightning struck the Greggton United Methodist Church and tore bricks off the church.
Multiple trees and powerlines were downed across town.
Two trees were downed across a Farm to Market road in New London, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306646, 306651, 306656, 306654, 306657, 306658, 306660, 306662, 306647, 306648, 306655, 306650, 306659, 306661, 306663, 306652, 306653.